Alert archive / Arizona / Red Flag Warnings in 2009
Red Flag Warning 3, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Mar 28, 2009, 2:00 PM MST for 5 counties in Arizona. It took effect at Mar 29, 2009, 12:00 PM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2009, 2:00 PM MST (21:00 UTC)
- In effect from
- Mar 29, 2009, 12:00 PM MST
- Expired
- Mar 29, 2009, 8:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2400 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KFGZ 282100 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 200 PM MST SAT MAR 28 2009 AZZ118-137-290500- /O.UPG.KFGZ.FW.A.0001.090329T1900Z-090330T0300Z/ /O.NEW.KFGZ.FW.W.0003.090329T1900Z-090330T0300Z/ NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- 200 PM MST SAT MAR 28 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MST SUNDAY FOR ELEVATIONS BELOW 5000 FEET DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MST SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE ACROSS THE REGION ON SUNDAY...BRINGING STRONG WINDS TO THE AREA. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED TO DEVELOP LATE SUNDAY MORNING AND WILL CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING. IN ADDITION...RELATIVE HUMIDITIES ARE ANTICIPATED TO FALL BELOW 15 PERCENT AFTER 12 PM MST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
4 follow-up statements
000 WWUS85 KFGZ 290344 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 844 PM MST SAT MAR 28 2009 AZZ118-137-291200- /O.CON.KFGZ.FW.W.0003.090329T1900Z-090330T0300Z/ NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- 844 PM MST SAT MAR 28 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST SUNDAY FOR ELEVATIONS BELOW 5000 FEET DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST SUNDAY. A LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE ACROSS THE REGION ON SUNDAY...BRINGING STRONG WINDS TO THE AREA. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED TO DEVELOP LATE SUNDAY MORNING AND WILL CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING. IN ADDITION...RELATIVE HUMIDITIES ARE ANTICIPATED TO FALL BELOW 15 PERCENT AFTER 12 PM MST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
000 WWUS85 KFGZ 291201 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 501 AM MST SUN MAR 29 2009 AZZ105-107>110-112>114-138-140-292015- /O.EXA.KFGZ.FW.W.0003.090329T1900Z-090330T0300Z/ MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 501 AM MST SUN MAR 29 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING FOR ELEVATIONS BELOW 6000 FEET DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES... A LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE ACROSS THE REGION ON SUNDAY...BRINGING STRONG WINDS TO THE AREA. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED TO DEVELOP LATE SUNDAY MORNING AND WILL CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING. IN ADDITION...RELATIVE HUMIDITIES ARE ANTICIPATED TO FALL BELOW 15 PERCENT AFTER 12 PM MST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ AZZ118-137-292015- /O.CON.KFGZ.FW.W.0003.090329T1900Z-090330T0300Z/ NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- 501 AM MST SUN MAR 29 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING FOR ELEVATIONS BELOW 6000 FEET DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING. A LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE ACROSS THE REGION ON SUNDAY...BRINGING STRONG WINDS TO THE AREA. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED TO DEVELOP LATE SUNDAY MORNING AND WILL CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING. IN ADDITION...RELATIVE HUMIDITIES ARE ANTICIPATED TO FALL BELOW 15 PERCENT AFTER 12 PM MST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
000 WWUS85 KFGZ 292000 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 100 PM MST SUN MAR 29 2009 AZZ105-107>110-112>114-118-137-138-140-300300- /O.CON.KFGZ.FW.W.0003.000000T0000Z-090330T0300Z/ MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 100 PM MST SUN MAR 29 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. A LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE ACROSS THE REGION THIS AFTERNOON AND EVENING BRINGING WINDY CONDITIONS TO THE AREA. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH ARE EXPECTED TO DEVELOP AHEAD OF THE COLD FRONT THIS AFTERNOON AND WILL CONTINUE THROUGH THE EARLY EVENING. IN ADDITION...RELATIVE HUMIDITIES ARE ANTICIPATED TO FALL BELOW 15 PERCENT THIS AFTERNOON. AFTER THE FRONTAL PASSAGE THIS EVENING...WINDS WILL BEGIN TO DIMINISH AND SHIFT TO THE NORTHWEST AND RELATIVE HUMIDITIES WILL INCREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
000 WWUS85 KFGZ 300251 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 751 PM MST SUN MAR 29 2009 AZZ105-107>110-112>114-118-137-138-140-300400- /O.EXP.KFGZ.FW.W.0003.000000T0000Z-090330T0300Z/ MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 751 PM MST SUN MAR 29 2009 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. RELATIVE HUMIDITY VALUES WERE ON THE RISE AT 745 PM MST FOLLOWING SUNSET AND THE ONSET OF NOCTURNAL COOLING. IN ADDITION...WINDS WERE ON THE DECREASE EXCEPT ACROSS PORTIONS OF THE LITTLE COLORADO RIVER VALLEY. AS A RESULT...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM MST. WINDS ARE EXPECTED TO BE MUCH LIGHTER ON MONDAY. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Mar 28, 9:15 AM MST, 4 hours 45 minutes earlier.
Area forecast discussion, Mar 28, 9:15 AM MST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 915 AM MST SAT MAR 28 2009 .SYNOPSIS...FAIR WEATHER WILL CONTINUE ACROSS NORTHERN ARIZONA THROUGH SUNDAY MORNING. LATE SUNDAY INTO MONDAY...ANOTHER LOW PRESSURE SYSTEM WILL MOVE THROUGH THE FOUR CORNERS REGION...WITH STRONG WINDS EXPECTED OVER NORTHERN ARIZONA. THIS WEATHER SYSTEM WILL ALSO BRING A SLIGHT CHANCE OF PRECIPITATION TO EASTERN PORTIONS OF THE STATE FROM SUNDAY NIGHT INTO MONDAY MORNING. && .DISCUSSION...LOOK FOR FAIR WEATHER TODAY THROUGH MID MORNING SUNDAY ACROSS NORTHERN AZ. FROM LATE SUNDAY MORNING THROUGH EARLY MONDAY MORNING...STRONG SOUTHWEST SFC WINDS WILL RETURN TO THE NORTHLAND. A POTENT COLD FRONT IS SHOWN TO MOVE SOUTHWARD ACROSS THE AZ/UT BORDER LATE SUNDAY AFTERNOON AND CONTINUE SOUTHWARD THROUGH OUR CWA DURING THE EVENING. WE WILL EVALUATE THIS MORNINGS MODEL RUNS TO SEE WHETHER A WIND ADVISORY (GUSTS FROM 40 TO 58 MPH) OR HIGH WIND WATCH/WARNING (SUSTAINED GREATER THAN 40 MPH AND OR GUSTS GREATER THAN 58 MPH) WILL BE NEEDED FOR SUNDAY...PERHAPS A COMBINATION OF BOTH. MOISTURE WITH THIS SYSTEM IS LIMITED AND AT THIS TIME MODEL QPF IS LIMITED TO THE NAVAJO NATION SUNDAY NIGHT. PREV DISCUSSION 315 AM...NORTHWESTERLY FLOW ALOFT WILL CONTINUE FOR MUCH OF THE FORECAST PERIOD. OCCASIONAL DISTURBANCES IN THIS FLOW WILL BRING PERIODS OF HIGHER WINDS AND COOLER TEMPERATURES TO THE REGION. ONE OF THESE DISTURBANCES IS DUE SUNDAY. SOUTHWEST WINDS AHEAD OF THE COLD FRONT WILL LIKELY REACH INTO ADVISORY TERRITORY SUNDAY...WITH VERY COLD AND DRY CONDITIONS BEHIND THE FRONT MONDAY. A STRONGER WAVE MAY BRING A CHANCE OF RAIN AND SNOW TO THE AREA LATER NEXT WEEK....TIME WILL TELL. && .AVIATION...FOR THE 18Z PACKAGE...VFR CONDITIONS EXPECTED FOR THE FCST PERIOD. AFT 29/15Z...WINDS BCMG SW15-25G35KT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR FIRE WEATHER ZONES AZZ118-AZZ137. && PUBLIC.....................DL AVIATION/FIRE WEATHER......DB VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Mar 28, 2:00 PM MST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 200 PM MST SAT MAR 28 2009 AZZ004>018-037>040-291300- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 200 PM MST SAT MAR 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY NO WEATHER HAZARDS ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG SOUTHWEST WINDS ARE ANTICIPATED ONCE AGAIN BY SUNDAY AFTERNOON AND EVENING AS ANOTHER INTENSE COLD FRONT IS FORECAST TO DIVE SOUTHEASTWARD INTO NORTHERN ARIZONA. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS OF 45 TO 60 MPH WILL BE POSSIBLE...WITH THE STRONGEST WINDS ALONG AND NORTH OF THE MOGOLLON RIM. AREAS OF BLOWING DUST MAY DEVELOP...CAUSING POOR VISIBILITY... ESPECIALLY ACROSS THE VALLEYS OF NORTHEAST ARIZONA. A HIGH WIND WATCH AND WIND ADVISORIES HAVE BEEN ISSUED FOR MUCH OF NORTHERN ARIZONA FOR SUNDAY. THE COMBINATION OF LOW RELATIVE HUMIDITY SUNDAY AFTERNOON ALONG WITH THE STRONG WINDS MAY PRODUCE CRITICAL FIRE WEATHER CONDITIONS AS WELL. HENCE...A RED FLAG WARNING HAS BEEN ISSUED FOR THE YAVAPAI COUNTY VALLEY LOCATIONS AND ELEVATIONS BELOW 5000 FEET ACROSS NORTHERN GILA COUNTY. FOR MORE DETAILS REGARDING THIS RED FLAG WARNING...PLEASE SEE PHXRFWFGZ. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 3:07 AM MST | Fire Weather Watch | FGZ | Gila, Yavapai | 11 hr |
| Mar 28, 2:14 PM MST | High Wind Watch | FGZ | Apache, Coconino, Navajo | 14 hr |
| Mar 28, 2:14 PM MST | Wind Advisory | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 38 hr |
Nearby
Red Flag Warnings in Arizona, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.